Alert archive / Washington / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 17, 2013, 7:37 PM PDT for Pend Oreille County, Washington. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2013, 7:37 PM PDT (02:37 UTC)
- Expired
- Jul 17, 2013, 8:15 PM PDT
- In force
- 38 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Pend Oreille County, WA
The radar
The Spokane radar (KOTX), 108 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823 WUUS56 KOTX 180237 SVROTX WAC051-180315- /O.NEW.KOTX.SV.W.0007.130718T0237Z-130718T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 737 PM PDT WED JUL 17 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PEND OREILLE COUNTY IN NORTHEAST WASHINGTON... * UNTIL 815 PM PDT * AT 730 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF TIGER...OR 16 MILES SOUTH OF METALINE FALLS...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOST CREEK LAT...LON 4866 11705 4848 11710 4856 11749 4875 11752 TIME...MOT...LOC 0237Z 287DEG 26KT 4863 11743 $$ JW
3 follow-up statements
947
WWUS56 KOTX 180239
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
739 PM PDT WED JUL 17 2013
WAC051-180315-
/O.CON.KOTX.SV.W.0007.000000T0000Z-130718T0315Z/
PEND OREILLE WA-
739 PM PDT WED JUL 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM PDT
FOR CENTRAL PEND OREILLE COUNTY...
AT 730 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR TIGER...OR 16 MILES SOUTHWEST OF
METALINE FALLS...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOST
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL ALSO PRODUCE HEAVY RAINFALL. IF DRIVING THROUGH THE
STORM REDUCE YOUR SPEED TO LOWER THE RISK OF HYDROPLANING. ALSO BE
PREPARED FOR PONDING OF WATER IN LOW LYING AREAS.
&&
LAT...LON 4875 11750 4866 11706 4851 11710 4854 11739
4856 11749 4862 11750
TIME...MOT...LOC 0239Z 276DEG 26KT 4864 11741
$$
JW179
WWUS56 KOTX 180302
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
802 PM PDT WED JUL 17 2013
WAC051-180315-
/O.CON.KOTX.SV.W.0007.000000T0000Z-130718T0315Z/
PEND OREILLE WA-
802 PM PDT WED JUL 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM PDT
FOR CENTRAL PEND OREILLE COUNTY...
AT 753 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED OVER CENTRAL PEND OREILLE COUNTY...OR
18 MILES SOUTH OF METALINE FALLS...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL ALSO PRODUCE HEAVY RAINFALL. IF DRIVING THROUGH THE
STORM REDUCE YOUR SPEED TO LOWER THE RISK OF HYDROPLANING. ALSO BE
PREPARED FOR PONDING OF WATER IN LOW LYING AREAS.
&&
LAT...LON 4869 11736 4866 11706 4853 11710 4856 11733
4862 11736
TIME...MOT...LOC 0302Z 285DEG 28KT 4859 11717
$$
JW738
WWUS56 KOTX 180314
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
814 PM PDT WED JUL 17 2013
WAC051-180323-
/O.EXP.KOTX.SV.W.0007.000000T0000Z-130718T0315Z/
PEND OREILLE WA-
814 PM PDT WED JUL 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PEND OREILLE COUNTY
WILL EXPIRE AT 815 PM PDT...
DOPPLER RADAR INDICATED THE STORM HAS WEAKENED WITH HAIL UP TO A
HALF INCH IN DIAMETER. THUS THE WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 4869 11736 4866 11706 4853 11710 4856 11733
4862 11736
TIME...MOT...LOC 0313Z 285DEG 28KT 4860 11706
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:33 PM PDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 17, 4:33 PM PDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 433 PM PDT Wed Jul 17 2013 .SYNOPSIS... Remaining thunderstorms near the Washington and Canada border should diminish before sunset. Thursday into the weekend will be dry and warmer than normal with Saturday the hottest day of the week with high temperatures well into the 90s with some spots near 100 degrees. && .DISCUSSION... Tonight through Friday evening...Once any leftover surface based convection exits the area and/or dissipates weak ridging will slowly amplify with time and allow for a warming and drying trend with little in way of cloud cover through Friday evening. Past few HRRR model runs suggest isolated thunderstorms lingering not quite past 5 pm PDT primarily within close proximity to the Canadian/Washington then stabilization occurs later this evening and keeps a lid on things into the weekend. A portion of the jet stream does stay overhead through this interval which may allow for some gusty wind at times in the afternoon and evening hours as very small and weak disturbances pass through this flow. /Pelatti Friday night through Wednesday...The large scale weather pattern over the region will be a rather flat ridge with westerly flow aloft. This will result in generally dry conditions with temperatures slightly above normal. Medium range models are in general agreement with the big picture but are handling smaller scale features with a variety of solutions. Starting Sunday, shortwave impulses will roll through the flat ridge and may affect the Inland Northwest. Depending on which model you prefer, the track of the wave either remains north, dives south, or makes a direct hit on eastern WA and north Id. One common thread is to allow some monsoonal moisture to invade from the south late in the extended forecast period. There is lots of time to allow models to hone in on this scenario. For now the only sensible weather agreed upon will be breezy conditions for the Cascade gap valleys. /Kelch && .AVIATION... 00Z TAFS: Any lingering thunderstorms this evening should stay near to just north of the Canadian border as drier air aloft has moved into the Washington and North Idaho. Mainly flat-moderate cumulus clouds will dissipate with the loss of daytime heating between 3-6z with clear skies expected into Thursday afternoon. VFR conditions will continue at all TAF sites through 00z Friday. JW && .PRELIMINARY POINT TEMPS/POPS... Spokane 60 89 61 92 63 95 / 0 0 0 0 0 0 Coeur d'Alene 57 88 57 91 59 93 / 0 0 0 0 0 0 Pullman 52 88 51 92 55 94 / 0 0 0 0 0 0 Lewiston 64 96 63 99 65 102 / 0 0 0 0 0 0 Colville 55 92 55 95 57 97 / 10 0 0 0 0 0 Sandpoint 52 87 51 91 53 92 / 10 0 0 0 0 0 Kellogg 56 87 55 90 58 93 / 10 0 0 0 0 0 Moses Lake 61 94 60 97 63 100 / 0 0 0 0 0 0 Wenatchee 65 93 65 97 67 98 / 0 0 0 0 0 0 Omak 61 94 61 97 63 100 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jul 17, 2:51 PM PDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 251 PM PDT WED JUL 17 2013 IDZ001>004-026-027-WAZ031>038-041>044-182200- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 251 PM PDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 6:31 PM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 631 PM PDT WED JUL 17 2013 WAZ037-038-180215- FERRY WA-STEVENS WA- 631 PM PDT WED JUL 17 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON NORTHEASTERN FERRY COUNTY IN NORTHEAST WASHINGTON UNTIL 715 PM PDT AT 621 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF SHERMAN PASS..MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL TRACK OVER HIGHWAY 395 NEAR BOYDS. LOCATIONS IMPACTED INCLUDE... EVANS AND MARCUS... LAT...LON 4885 11779 4861 11781 4866 11827 4884 11825 TIME...MOT...LOC 0129Z 275DEG 20KT 4874 11812 JW
Local storm report, Jul 17, 6:41 PM PDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
641 PM PDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 W BOYDS 48.71N 118.20W
07/17/2013 E0.75 INCH FERRY WA TRAINED SPOTTER
0635 PM HAIL 3 N BOYDS 48.75N 118.13W
07/17/2013 M0.88 INCH STEVENS WA TRAINED SPOTTER
HAIL MOSTLY DIME SIZE WITH A COUPLE NICKELS. REPORT FROM
SPOTTER STEVENS 45 CAMPING ON THE KETTLE RIVER.
&&
GKOCHSpecial weather statement, Jul 17, 7:14 PM PDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 714 PM PDT WED JUL 17 2013 WAZ037-180300- PEND OREILLE WA-STEVENS WA- 714 PM PDT WED JUL 17 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON NORTHERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON UNTIL 800 PM PDT AT 706 PM PDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF COLVILLE..MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THE STORM PRODUCED DIME TO NICKEL SIZE HAIL IN BOYDS. LOCATIONS IMPACTED INCLUDE... IONE... TIGER... NOISY CREEK CAMPGROUND... LAT...LON 4885 11715 4862 11717 4864 11788 4882 11788 TIME...MOT...LOC 0213Z 269DEG 21KT 4873 11773 JW
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:31 PM PDT | Special Weather Statement | OTX | Stevens | 44 min |
| Jul 17, 7:14 PM PDT | Special Weather Statement | OTX | Pend Oreille | 46 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.